< Previous 7 | 7 >
If you take Lipitor and weight gain is a concern, you need to consider the information below. You may benefit from the cholesterol lowering benefits of Lipitor, but is the benefit better than the risk to your waistline?
Your doctor may not have discussed the connection between Lipitor and weight gain when he or she first prescribed the medication for you. While weight gain as a side effect of Lipitor is seen in only a small number of patients, it is not to be discount, especially so when you are effected by it.
Lipitor is one of the most widely prescribed medications for controlling cholesterol levels in your blood. The drug company, Pfizer, manufactures and markets the drug, which belongs to a class of drugs called statins. In the year 2003, Lipitor rose to best-seller status and in 2008 Pfizer claimed sales over $12 billion.
Other statins are now being marketed under names such as Torvast, Lecol, Meevacor, Altocor, Altoprev, Livalo, Pitava, Pravachol, Selektine, Lipostat, Crestor, Zocor, and Lipex. These medications may have similar side effects as Lipitor and weight gain.
Many scientific studies support the fact that Lipitor can decrease the amount of LDL cholesterol in your blood. LDL cholesterol is named bad cholesterol because it travels through your bloodstream and has the potential to stick to the inner lining of your arteries causing plaque.
Some patients taking Lipitor, or similar statin drugs, report no or only minor problems. However, most medications will come with some side effects. You would have to look high and low for a prescription drug that does only the function it is designed to do.
You may experience mild or severe side effects when taking Lipitor and your doctor will not be able to predict your reaction to the drug. Because of this, you will need to keep accurate records while taking Lipitor.
Recording your weight, generally sense of well being, and any current muscle aches or weaknesses before starting Lipitor can help you take an active role in your health.
You can use this information as a baseline and help your doctor detect potentially serious side effects. If you have any concerns about taking this medication, you should always consult your physician.
Lipitor and Weight Gain – Know Your Options
Whether Lipitor is right for you or not is worth careful consideration and you should take the time to learn about other cholesterol lowering options.
Even before the creation of Lipitor, scientists understood the importance of a diet high in fiber and low in saturated fats. By adding foods such as fiber-rich vegetables, fruits and grains and including unsaturated fats such as canola oil, olive oil, nuts, and fish, you can make significant shifts in your good to bad cholesterol ratio.
Other heart healthy ideas that can help you reduce your dependence on drugs and avoid the undesirable side effects such as Lipitor and weight gain are increasing your physical activity, stopping smoking, and taking a supplement that is safe and natural.
If you would like to lower your dependence on medications and you are curious about how to incorporate healthy and natural habits into your life, you can download the information found in this report: Cholesterol Lowering Secrets Report.
Discover more Lipitor side effects
Find Us On Facebook